As I'm sure you've found in your research, the number of ways in which doctors are attempting to curb RLS is frightening!
Pharmaceuticals that are currently being tested on restless legs sufferers around the world include:
You have likely tried some of these, and there's a good chance you currently have a prescription to one of them.
LYRICA (pregabalin) - Carbidopa - Levodopa, Propoxyphene, Tramadol Carbamazepine, Clonazepam, Gabapentin, Diazepam, Talwin, Triazolam, Temazepam, Baclofen, Bromocriptine, Parlodel Xanax, Darvon, Clonidine, Ropinirole, Tegretol, Depakote, Mysoline, Pergolide Mesylate, Permax, Klonopin Dopaminergic Agents, Codeine, Adartrel, Vicodin, Percodan, Methadone, Pramipexole, Restoril, Halcion, Prosom, Doral, Valium, Requip, Mirapex, Sifrol and Sinemet.
But they DON'T work. The reason they don't work is because they don't address the actual CAUSE - which is CHRONIC INFLAMMATION.
Taking pharmaceuticals is only going to MASK the existence of the REAL cause. They're not healing ANYTHING. Some of these drugs will even make your inflammation worse. In addition, they will often leave you reeling with some really POWERFUL side effects.
Here is a list of possible side effects from the REQUIP website ...
Here is a list of possible side effects from LYRICA.com ...
REQUIP XL may cause you to fall asleep or feel very sleepy during normal activities such as driving; or to faint or feel dizzy, nauseated, or sweaty when you stand up. Tell your doctor if you experience these or the following problems, or if you drink alcohol or are taking other medicines that make you drowsy. Side effects may include nausea, dizziness, drowsiness or sleepiness, headache, and sudden uncontrolled movements (dyskinesia). Increase or decrease in blood pressure and heart rate may occur. Hallucinations may occur at any time during treatment. Also tell your doctor if you experience new or increased gambling, sexual, or other intense urges while taking REQUIP XL. REQUIP XL may increase the side effects of L-dopa. |
Here is a list of possible side effects from the MIRAPEX website ...
"The 2 most common side effects of LYRICA are dizziness and sleepiness. Across all clinical studies, dizziness occurred in 30% of LYRICA patients. Other common side effects in these clinical studies included dry mouth, swelling of the hands and feet, blurred vision, weight gain, trouble concentrating, and feeling "high." These side effects were generally mild to moderate.
LYRICA may also cause serious, even life threatening, allergic reactions. Stop taking LYRICA and call your doctor right away if you have any signs of a serious allergic reaction. Some signs are swelling of your face, mouth, lips, gums, tongue, throat or neck or if you have any trouble breathing, or have a rash, hives or blisters. In all clinical studies lasting up to 14 weeks, 9% of patients who were taking LYRICA gained weight.
LYRICA may cause suicidal thoughts or actions in a very small number of people. Call your doctor right away if you have suicidal thoughts or actions or any unusual changes in mood or behavior. These changes may include new or worsening depression, anxiety, restlessness, trouble sleeping, panic attacks, anger, irritability, agitation, aggression, dangerous impulses or violence, or extreme increases in activity or talking.
LYRICA may cause swelling of your hands, legs and feet. This swelling can be a serious problem for people with heart problems.
Do not stop taking LYRICA without talking to your doctor. If you stop suddenly you may have headaches, nausea, diarrhea, trouble sleeping, increased sweating, or you may feel anxious. If you have epilepsy, you may have seizures more often."
Here is a list of possible side effects from siminet.net ...
"MIRAPEX may cause you to fall asleep without any warning, even while doing normal daily activities, such as driving. Before taking MIRAPEX, talk to your doctor if you drink alcohol or take other medications that make you drowsy as these can increase the chance that MIRAPEX will make you feel sleepy or fall asleep when you should be awake. When taking MIRAPEX, hallucinations (seeing, hearing, feeling, or tasting something that isn't there) may occur and you may sometimes feel dizzy, nauseated, faint or sweaty when you sit up or stand quickly.
The most commonly reported side effects of MIRAPEX that were more frequent than with placebo are nausea, dizziness, sleepiness, difficulty falling asleep, involuntary movement, and constipation. In clinical trials for advanced PD, the most commonly reported side effects of MIRAPEX that were more frequent than with placebo are low blood pressure when you sit up or stand quickly, involuntary movement, difficulty falling asleep, dizziness, accidental injury, hallucinations, and dream abnormalities. You should talk with your doctor if you experience these problems.
There have been reports of impulse control disorders and compulsive behaviors in patients taking certain medicines, including MIRAPEX. If you or your family members notice that you are experiencing new or increased gambling urges, increased sexual urges or other intense urges, such as compulsive shopping or eating, while taking MIRAPEX, talk to your doctor."
"Side effects that may be caused by Sinemet include confusion; constipation; diarrhea; dizziness; drowsiness; dry mouth; headache; increased sweating; loss of appetite; nausea; taste changes; trouble sleeping; upset stomach; urinary tract infection; vomiting.
Seek medical care immediately if any of the following SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); black, tarry stools; blood in vomit; chest pain; confusion; depression; fast or irregular heartbeat; fever; hallucinations; mental or mood changes; muscle pain or unusual stiffness; severe abdominal pain; severe lightheadedness or fainting; sore throat; thoughts of suicide; unexplained fever or sweating; unusual bruising or bleeding; unusual or painful movements or spasms of the face, eyelids, mouth, tongue, arms, hands, or legs; vision changes (blurred/double vision); yellowing of the skin or eyes."
I don't even know where to begin. All I know is that if it was a herb or supplement that caused similar side-effects as these drugs, it would never see the light of day. It would
be laughed out of the boardroom where the FDA approvals take place.